Alert archive / Mississippi / Wind Advisories in 2013

Wind Advisory 1, NWS Memphis, TN

January 29, 20134 states

NWS Memphis, TN issued this wind advisory at Jan 29, 2013, 2:26 AM CST for 4 states. It took effect at Jan 29, 2013, 12:00 PM CST. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Jan 29, 2013, 2:26 AM CST (08:26 UTC)
In effect from
Jan 29, 2013, 12:00 PM CST
Expired
Jan 30, 2013, 2:35 AM CST
In force
15 hr
Issued by
NWS Memphis, TN
All 56 counties

Clay County, AR, Craighead County, AR, Crittenden County, AR, Cross County, AR, Greene County, AR, Lawrence County, AR, Lee County, AR, Mississippi County, AR, Phillips County, AR, Poinsett County, AR, Randolph County, AR, St. Francis County, AR, Dunklin County, MO, Pemiscot County, MO, Alcorn County, MS, Benton County, MS, Calhoun County, MS, Chickasaw County, MS, Coahoma County, MS, DeSoto County, MS, Itawamba County, MS, Lafayette County, MS, Lee County, MS, Marshall County, MS, Monroe County, MS, Panola County, MS, Pontotoc County, MS, Prentiss County, MS, Quitman County, MS, Tallahatchie County, MS, Tate County, MS, Tippah County, MS, Tishomingo County, MS, Tunica County, MS, Union County, MS, Yalobusha County, MS, Carroll County, TN, Chester County, TN, Crockett County, TN, Decatur County, TN, Dyer County, TN, Fayette County, TN, Gibson County, TN, Hardeman County, TN, Hardin County, TN, Haywood County, TN, Henderson County, TN, Henry County, TN, Lake County, TN, Lauderdale County, TN, Madison County, TN, McNairy County, TN, Obion County, TN, Shelby County, TN, Tipton County, TN, Weakley County, TN

The radar

The Memphis radar (KNQA), 38 km from the middle of the area, began a volume at 08:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 8.4 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2013-01-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 189 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2013-01-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 204 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
189 J/kg
Mixed-layer CIN
-25 J/kg
Mixed-layer LCL
751 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
204 m²/s²
0-3 km storm-relative helicity
207 m²/s²
Significant tornado parameter
0.2
Supercell composite
2.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

054 
WWUS74 KMEG 290826
NPWMEG

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEMPHIS TN
226 AM CST TUE JAN 29 2013

...STRONG SOUTH TO SOUTHWEST WINDS EXPECTED ACROSS THE MIDSOUTH
TODAY AND TONIGHT...

.A STRONG SPRING-LIKE STORM WILL LIFT NORTHEAST FROM THE CENTRAL
PLAINS TO THE MIDWEST TODAY AND TONIGHT. SOUTH WINDS AHEAD OF THE
STORM WILL INCREASE STARTING THIS AFTERNOON ACROSS WESTERN AND
NORTHERN AREAS OF THE MIDSOUTH...AND THEN BEGINNING THIS EVENING
ACROSS NORTHEAST MISSISSIPPI. THE STRONG WINDS WILL CONTINUE
THROUGH THE OVERNIGHT HOURS WITH GUSTS TO 40 MPH.

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>005-007-008-010>013-020-021-TNZ001>004-019>021-048>055-
088>092-291600-
/O.NEW.KMEG.WI.Y.0001.130129T1800Z-130130T1200Z/
RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI-
CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DUNKLIN-PEMISCOT-
DESOTO-MARSHALL-BENTON MS-TIPPAH-ALCORN-TUNICA-TATE-COAHOMA-
QUITMAN-PANOLA-LAFAYETTE-TALLAHATCHIE-YALOBUSHA-LAKE-OBION-
WEAKLEY-HENRY-DYER-GIBSON-CARROLL-LAUDERDALE-TIPTON-HAYWOOD-
CROCKETT-MADISON-CHESTER-HENDERSON-DECATUR-SHELBY-FAYETTE-
HARDEMAN-MCNAIRY-HARDIN-
INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO...
HARRISBURG...BLYTHEVILLE...WYNNE...WEST MEMPHIS...FORREST CITY...
HELENA...KENNETT...CARUTHERSVILLE...SOUTHAVEN...OLIVE BRANCH...
CORINTH...TUNICA...CLARKSDALE...BATESVILLE...OXFORD...
UNION CITY...MARTIN...DRESDEN...PARIS...DYERSBURG...HUMBOLDT...
MILAN...HUNTINGDON...COVINGTON...JACKSON...LEXINGTON...BARTLETT...
GERMANTOWN...COLLIERVILLE...MEMPHIS...MILLINGTON...SOMERVILLE...
BOLIVAR...SAVANNAH
226 AM CST TUE JAN 29 2013

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 6 AM CST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 6 AM CST
WEDNESDAY. 

* WINDS...SOUTH TO SOUTHWEST WINDS SUSTAINED AT 25 TO 30
  MPH...GUSTING TO 40 MPH.

* TIMING...FROM NOON TODAY THROUGH 6 AM WEDNESDAY MORNING.

* IMPACTS...LOOSE OUTDOOR ITEMS WILL BE VULNERABLE TO BEING BLOWN
  AROUND AND DAMAGED. DRIVING CAN BECOME DIFFICULT...ESPECIALLY
  FOR HIGH PROFILE VEHICLES TRAVELING ON EAST TO WEST ROADWAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE
EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

MSZ006-009-014>017-022>024-291600-
/O.NEW.KMEG.WI.Y.0001.130130T0000Z-130130T1200Z/
TISHOMINGO-PRENTISS-UNION-PONTOTOC-LEE MS-ITAWAMBA-CALHOUN-
CHICKASAW-MONROE-
INCLUDING THE CITIES OF...IUKA...BOONEVILLE...NEW ALBANY...
TUPELO...AMORY...ABERDEEN
226 AM CST TUE JAN 29 2013

...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST
WEDNESDAY. 

* WINDS...SOUTH TO SOUTHWEST WINDS SUSTAINED AT 25 TO 30
  MPH...GUSTING TO 40 MPH.

* TIMING...FROM 6 PM TODAY THROUGH 6 AM WEDNESDAY MORNING.

* IMPACTS...LOOSE OUTDOOR ITEMS WILL BE VULNERABLE TO BEING BLOWN
  AROUND AND DAMAGED. DRIVING CAN BECOME DIFFICULT...ESPECIALLY
  FOR HIGH PROFILE VEHICLES TRAVELING ON EAST TO WEST ROADWAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE
EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

JAB
4 follow-up statements
809 
WWUS74 KMEG 291554
NPWMEG

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEMPHIS TN
954 AM CST TUE JAN 29 2013

...STRONG SOUTH TO SOUTHWEST WINDS EXPECTED ACROSS THE MIDSOUTH
THIS AFTERNOON THROUGH TONIGHT...

.A STRONG SPRING-LIKE STORM WILL LIFT NORTHEAST FROM THE CENTRAL
PLAINS TO THE MIDWEST TODAY AND TONIGHT. SOUTH WINDS AHEAD OF THE
STORM WILL INCREASE STARTING THIS AFTERNOON ACROSS WESTERN AND
NORTHERN AREAS OF THE MIDSOUTH...AND THEN BEGINNING THIS EVENING
ACROSS NORTHEAST MISSISSIPPI. THE STRONG WINDS WILL CONTINUE
THROUGH THE OVERNIGHT HOURS WITH GUSTS TO 40 MPH.

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>005-007-008-010>013-020-021-TNZ001>004-019>021-048>055-
088>092-300000-
/O.CON.KMEG.WI.Y.0001.130129T1800Z-130130T1200Z/
RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI-
CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DUNKLIN-PEMISCOT-
DESOTO-MARSHALL-BENTON MS-TIPPAH-ALCORN-TUNICA-TATE-COAHOMA-
QUITMAN-PANOLA-LAFAYETTE-TALLAHATCHIE-YALOBUSHA-LAKE-OBION-
WEAKLEY-HENRY-DYER-GIBSON-CARROLL-LAUDERDALE-TIPTON-HAYWOOD-
CROCKETT-MADISON-CHESTER-HENDERSON-DECATUR-SHELBY-FAYETTE-
HARDEMAN-MCNAIRY-HARDIN-
INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO...
HARRISBURG...BLYTHEVILLE...WYNNE...WEST MEMPHIS...FORREST CITY...
HELENA...KENNETT...CARUTHERSVILLE...SOUTHAVEN...OLIVE BRANCH...
CORINTH...TUNICA...CLARKSDALE...BATESVILLE...OXFORD...
UNION CITY...MARTIN...DRESDEN...PARIS...DYERSBURG...HUMBOLDT...
MILAN...HUNTINGDON...COVINGTON...JACKSON...LEXINGTON...BARTLETT...
GERMANTOWN...COLLIERVILLE...MEMPHIS...MILLINGTON...SOMERVILLE...
BOLIVAR...SAVANNAH
954 AM CST TUE JAN 29 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST WEDNESDAY...

* WINDS...SOUTH TO SOUTHWEST WINDS SUSTAINED AT 25 TO 30 MPH... 
  GUSTING TO 40 MPH. 

* TIMING...FROM NOON TODAY THROUGH 6 AM WEDNESDAY MORNING.

* IMPACTS...LOOSE OUTDOOR ITEMS WILL BE VULNERABLE TO BEING 
  BLOWN AROUND AND DAMAGED. DRIVING CAN BECOME DIFFICULT...
  ESPECIALLY FOR HIGH PROFILE VEHICLES TRAVELING ON EAST TO WEST 
  ROADWAYS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE
EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

MSZ006-009-014>017-022>024-300000-
/O.CON.KMEG.WI.Y.0001.130130T0000Z-130130T1200Z/
TISHOMINGO-PRENTISS-UNION-PONTOTOC-LEE MS-ITAWAMBA-CALHOUN-
CHICKASAW-MONROE-
INCLUDING THE CITIES OF...IUKA...BOONEVILLE...NEW ALBANY...
TUPELO...AMORY...ABERDEEN
954 AM CST TUE JAN 29 2013

...WIND ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM
CST WEDNESDAY...

* WINDS...SOUTH TO SOUTHWEST WINDS SUSTAINED AT 25 TO 30 MPH... 
  GUSTING TO 40 MPH. 

* TIMING...FROM 6 PM TODAY THROUGH 6 AM WEDNESDAY MORNING.

* IMPACTS...LOOSE OUTDOOR ITEMS WILL BE VULNERABLE TO BEING 
  BLOWN AROUND AND DAMAGED. DRIVING CAN BECOME DIFFICULT...
  ESPECIALLY FOR HIGH PROFILE VEHICLES TRAVELING ON EAST TO WEST 
  ROADWAYS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE
EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

SWC
920 
WWUS74 KMEG 292203
NPWMEG

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEMPHIS TN
403 PM CST TUE JAN 29 2013

...STRONG SOUTH WINDS EXPECTED THROUGH TONIGHT...

.A STRONG SPRING-LIKE STORM WILL LIFT NORTHEAST FROM THE CENTRAL
PLAINS TO THE MIDWEST TONIGHT. STRONG SOUTH WINDS WILL BE SUSTAINED
AT 25 TO 30 MPH WITH GUSTS TO 45 MPH.

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>005-007-008-010>013-020-021-TNZ001>004-019>021-048>055-
088>092-300600-
/O.CON.KMEG.WI.Y.0001.000000T0000Z-130130T1200Z/
RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI-
CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DUNKLIN-PEMISCOT-
DESOTO-MARSHALL-BENTON MS-TIPPAH-ALCORN-TUNICA-TATE-COAHOMA-
QUITMAN-PANOLA-LAFAYETTE-TALLAHATCHIE-YALOBUSHA-LAKE-OBION-
WEAKLEY-HENRY-DYER-GIBSON-CARROLL-LAUDERDALE-TIPTON-HAYWOOD-
CROCKETT-MADISON-CHESTER-HENDERSON-DECATUR-SHELBY-FAYETTE-
HARDEMAN-MCNAIRY-HARDIN-
INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO...
HARRISBURG...BLYTHEVILLE...WYNNE...WEST MEMPHIS...FORREST CITY...
HELENA...KENNETT...CARUTHERSVILLE...SOUTHAVEN...OLIVE BRANCH...
CORINTH...TUNICA...CLARKSDALE...BATESVILLE...OXFORD...
UNION CITY...MARTIN...DRESDEN...PARIS...DYERSBURG...HUMBOLDT...
MILAN...HUNTINGDON...COVINGTON...JACKSON...LEXINGTON...BARTLETT...
GERMANTOWN...COLLIERVILLE...MEMPHIS...MILLINGTON...SOMERVILLE...
BOLIVAR...SAVANNAH
403 PM CST TUE JAN 29 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST WEDNESDAY...

* WINDS...SOUTH WINDS SUSTAINED AT 25 TO 30 MPH...GUSTING TO 45 MPH.

* TIMING...NOW THROUGH 6 AM WEDNESDAY MORNING.

* IMPACTS...LOOSE OUTDOOR ITEMS WILL BE VULNERABLE TO BEING 
  BLOWN AROUND AND DAMAGED. DRIVING CAN BECOME DIFFICULT... 
  ESPECIALLY FOR HIGH PROFILE VEHICLES TRAVELING ON EAST TO WEST 
  ROADWAYS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE
EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

MSZ006-009-014>017-022>024-300600-
/O.CON.KMEG.WI.Y.0001.130130T0000Z-130130T1200Z/
TISHOMINGO-PRENTISS-UNION-PONTOTOC-LEE MS-ITAWAMBA-CALHOUN-
CHICKASAW-MONROE-
INCLUDING THE CITIES OF...IUKA...BOONEVILLE...NEW ALBANY...
TUPELO...AMORY...ABERDEEN
403 PM CST TUE JAN 29 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST WEDNESDAY...

* WINDS...SOUTH WINDS SUSTAINED AT 25 TO 30 MPH...GUSTING TO 40 MPH.

* TIMING...FROM 6 PM TODAY THROUGH 6 AM WEDNESDAY MORNING.

* IMPACTS...LOOSE OUTDOOR ITEMS WILL BE VULNERABLE TO BEING 
  BLOWN AROUND AND DAMAGED. DRIVING CAN BECOME DIFFICULT... 
  ESPECIALLY FOR HIGH PROFILE VEHICLES TRAVELING ON EAST TO WEST 
  ROADWAYS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE
EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

SWC
766 
WWUS74 KMEG 300610
NPWMEG

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEMPHIS TN
1210 AM CST WED JAN 30 2013

...STRONG SOUTH WINDS EXPECTED OVERNIGHT...

.A STRONG SPRING LIKE STORM WILL LIFT NORTHEAST FROM THE CENTRAL
PLAINS TO THE MIDWEST OVERNIGHT. STRONG SOUTH SOUTHWESTERLY WINDS 
OF 20 TO 30 MPH...WITH GUSTS TO 40 MPH WILL BE LIKELY OVERNIGHT.
STRONGER WINDS WILL OCCUR NEAR THUNDERSTORMS.

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>005-007-008-010>013-020-021-TNZ001>004-019>021-048>055-
088>092-301200-
/O.CON.KMEG.WI.Y.0001.000000T0000Z-130130T1200Z/
RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI-
CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DUNKLIN-PEMISCOT-
DESOTO-MARSHALL-BENTON MS-TIPPAH-ALCORN-TUNICA-TATE-COAHOMA-
QUITMAN-PANOLA-LAFAYETTE-TALLAHATCHIE-YALOBUSHA-LAKE-OBION-
WEAKLEY-HENRY-DYER-GIBSON-CARROLL-LAUDERDALE-TIPTON-HAYWOOD-
CROCKETT-MADISON-CHESTER-HENDERSON-DECATUR-SHELBY-FAYETTE-
HARDEMAN-MCNAIRY-HARDIN-
INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO...
HARRISBURG...BLYTHEVILLE...WYNNE...WEST MEMPHIS...FORREST CITY...
HELENA...KENNETT...CARUTHERSVILLE...SOUTHAVEN...OLIVE BRANCH...
CORINTH...TUNICA...CLARKSDALE...BATESVILLE...OXFORD...
UNION CITY...MARTIN...DRESDEN...PARIS...DYERSBURG...HUMBOLDT...
MILAN...HUNTINGDON...COVINGTON...JACKSON...LEXINGTON...BARTLETT...
GERMANTOWN...COLLIERVILLE...MEMPHIS...MILLINGTON...SOMERVILLE...
BOLIVAR...SAVANNAH
1210 AM CST WED JAN 30 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS
MORNING...

* WINDS...SOUTH WINDS SUSTAINED AT 25 TO 30 MPH...GUSTING TO 40 MPH.

* TIMING...NOW THROUGH 6 AM WEDNESDAY MORNING.

* IMPACTS...LOOSE OUTDOOR ITEMS WILL BE VULNERABLE TO BEING 
  BLOWN AROUND AND DAMAGED. DRIVING CAN BECOME DIFFICULT... 
  ESPECIALLY FOR HIGH PROFILE VEHICLES TRAVELING ON EAST TO WEST 
  ROADWAYS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE
EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

MSZ006-009-014>017-022>024-301200-
/O.CON.KMEG.WI.Y.0001.000000T0000Z-130130T1200Z/
TISHOMINGO-PRENTISS-UNION-PONTOTOC-LEE MS-ITAWAMBA-CALHOUN-
CHICKASAW-MONROE-
INCLUDING THE CITIES OF...IUKA...BOONEVILLE...NEW ALBANY...
TUPELO...AMORY...ABERDEEN
1210 AM CST WED JAN 30 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS
MORNING...

* WINDS...SOUTH WINDS SUSTAINED AT 25 TO 30 MPH...GUSTING TO 45 MPH.

* TIMING...FROM 6 PM TODAY THROUGH 6 AM WEDNESDAY MORNING.

* IMPACTS...LOOSE OUTDOOR ITEMS WILL BE VULNERABLE TO BEING 
  BLOWN AROUND AND DAMAGED. DRIVING CAN BECOME DIFFICULT... 
  ESPECIALLY FOR HIGH PROFILE VEHICLES TRAVELING ON EAST TO WEST 
  ROADWAYS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE
EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$
376 
WWUS74 KMEG 300835
NPWMEG

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEMPHIS TN
235 AM CST WED JAN 30 2013

...WIND ADVISORY CANCELLED...

.WIND SPEEDS SHOULD REMAIN WIND ADVISORY CRITERIA OVERNIGHT.

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-300945-
/O.CAN.KMEG.WI.Y.0001.000000T0000Z-130130T1200Z/
RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI-
CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DUNKLIN-PEMISCOT-
DESOTO-MARSHALL-BENTON MS-TIPPAH-ALCORN-TISHOMINGO-TUNICA-TATE-
PRENTISS-COAHOMA-QUITMAN-PANOLA-LAFAYETTE-UNION-PONTOTOC-LEE MS-
ITAWAMBA-TALLAHATCHIE-YALOBUSHA-CALHOUN-CHICKASAW-MONROE-LAKE-
OBION-WEAKLEY-HENRY-DYER-GIBSON-CARROLL-LAUDERDALE-TIPTON-HAYWOOD-
CROCKETT-MADISON-CHESTER-HENDERSON-DECATUR-SHELBY-FAYETTE-
HARDEMAN-MCNAIRY-HARDIN-
INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO...
HARRISBURG...BLYTHEVILLE...WYNNE...WEST MEMPHIS...FORREST CITY...
HELENA...KENNETT...CARUTHERSVILLE...SOUTHAVEN...OLIVE BRANCH...
CORINTH...IUKA...TUNICA...BOONEVILLE...CLARKSDALE...BATESVILLE...
OXFORD...NEW ALBANY...TUPELO...AMORY...ABERDEEN...UNION CITY...
MARTIN...DRESDEN...PARIS...DYERSBURG...HUMBOLDT...MILAN...
HUNTINGDON...COVINGTON...JACKSON...LEXINGTON...BARTLETT...
GERMANTOWN...COLLIERVILLE...MEMPHIS...MILLINGTON...SOMERVILLE...
BOLIVAR...SAVANNAH
235 AM CST WED JAN 30 2013

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS CANCELLED THE WIND
ADVISORY. 

WINDS SPEEDS SHOULD REMAIN BELOW WIND ADVISORY CRITERIA THROUGH
THE REMAINDER OF THE OVERNIGHT. 

$$

PWB

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this wind advisory went out at Jan 28, 11:44 PM CST, 2 hours 42 minutes earlier.

Area forecast discussion, Jan 28, 11:44 PM CST, 2 hours 42 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MEMPHIS TN
1144 PM CST MON JAN 28 2013

.UPDATE...
UPDATED FOR AVIATION.

&&

.PREV DISCUSSION... /ISSUED 943 PM CST MON JAN 28 2013/

UPDATE...
VERY MILD CONDITIONS PREVAILED ACROSS THE MIDSOUTH AT 9 PM.. WITH
ALL BUT A FEW TN RIVER LOCATIONS IN THE 60S. SURFACE DEWPOINTS
WERE AVERAGING IN THE MID 50S. GOES IR IMAGERY SHOWED MARINE
STRATUS SPREADING NORTH THROUGH SOUTH MS. THESE CLOUDS SHOULD
ARRIVE TO THE MIDSOUTH DURING THE OVERNIGHT.

OVERNIGHT THUNDERSTORM CHANCES WERE REMOVED IN AN EARLIER UPDATE...
AS THE REGION SHOULD REMAIN CAPPED TO SURFACE BASED CONVECTION.
ELEVATED INSTABILITY...WHILE NONZERO...IS LIMITED. A FEW SHOWERS
WILL BE POSSIBLE IN THE WARM ADVECTION REGIME... PARTICULARLY
NORTHEAST AR. HAVE LEFT A MENTION OF SHOWERS IN PLACE FOR
NORTHEAST AR.

A NOTE REGARDING NOAA WEATHER RADIO... TECHNICIANS ARE WORKING TO
RESTORE FAILED EQUIPMENT. SERVICE SHOULD HOPEFULLY RESUME SHORTLY.

PWB

PREV DISCUSSION... /ISSUED 555 PM CST MON JAN 28 2013/

UPDATE...
UPDATED TO ADD 00Z AVIATION DISCUSSION.

PREV DISCUSSION... /ISSUED 350 PM CST MON JAN 28 2013/

DISCUSSION...

CURRENTLY ACROSS THE MIDSOUTH REGION...TEMPERATURES WERE REACHING
INTO THE UPPER 60S WITH SOME SITES SEEING LOWER 70S AS A WARM
MOIST AIRMASS DOMINATES. SKY COVER HAS REDUCED OVER THE LAST
TWELVE HOURS LEAVING MOST OF THE MIDSOUTH REGION WITH SCATTERED TO
BROKEN SKIES...THUS ALLOWING FOR SLIGHTLY WARMER TEMPERATURES THAN
EXPECTED.

TONIGHT THROUGH WEDNESDAY...THE STORM PREDICTION CENTER HAS PLACED
THE ENTIRE MIDSOUTH REGION IN THE SLIGHT RISK FOR SEVERE
WEATHER...WHILE SOUTHWESTERN PORTIONS OF THE REGION HAVE BEEN
PLACED IN THE MODERATE RISK. A ROBUST...POSITIVELY TILTED 500MB
TROUGH AND A RAPIDLY DEEPENING SURFACE LOW CONTINUE TO EJECT OUT
OF THE ROCKIES AND INTO THE CENTRAL PLAINS. A STRONG WARM AIR
ADVECTION REGIME OUT AHEAD OF THESE FEATURES WILL PROVIDE AT LEAST
SOME INSTABILITY ACROSS THE REGION. HOWEVER...THERE IS STILL SOME
UNCERTAINTY WITH RESPECT TO THE OVERALL MAGNITUDE OF AVAILABLE
ENERGY AS FORECAST MODELS VARY.

THE MAIN ISSUE WILL BE THE TIMING OF THE EVENT. THE 12Z GFS RUN
LOOKED TO BE THE MAIN OUTLIER THIS MORNING AS IT WAS MUCH FASTER
WITH THE OVERALL SPEED/TIMING OF THE EVENT...THE 12Z NAM AND THE
00Z ECMWF WERE QUITE A BIT SLOWER. HOWEVER...THE SOLUTION FROM THE
LATEST 12Z ECMWF RUN SEEMS TO BE IN AGREEMENT WITH GFS AT THIS
POINT. THIS SOLUTION WILL ALLOW FOR EARLIER ONSET OF CONVECTION...THUS
LETTING ANY THUNDERSTORMS TAP INTO ADDITIONAL HEATING THAT WILL
HAVE TAKEN PLACE DURING THE DAY. WITH THAT SAID...OVERALL SBCAPE
LOOKS TO BE MARGINAL AS VALUES STRUGGLE TO REACH 1000J/KG ACROSS
THE SOUTH...AND BARELY TOP 500J/KG ACROSS THE NORTH. EXPECTING A
BROKEN LINE OF SHOWERS AND THUNDERSTORMS TO MOVE INTO EASTERN
ARKANSAS AROUND 00Z WEDNESDAY...BEFORE TRANSITIONING INTO A MORE
QLCS TYPE STORM MODE WITH BOWING SEGMENTS. WITH 0-1KM/0-3KM
HELICITIES REACHING INTO THE 300-500 M2/S2 RANGE...SOME EMBEDDED
LOW TOPPED SUPERCELLS WILL BE POSSIBLE ACROSS AREAS WITHIN THE
MODERATE RISK ZONE...ESPECIALLY EARLY ON. BY AROUND 03Z...THE
SYSTEM WILL HAVE CONSOLIDATED AND WILL BE MOVING EAST OF THE
MISSISSIPPI RIVER INTO WEST TENNESSEE AND NORTH MISSISSIPPI. AS
THUNDERSTORMS TAP INTO THE 70KT 850MB LLJ...DAMAGING WIND GUSTS OF
AROUND 60-80MPH WILL BE POSSIBLE AT THE SURFACE...AND AN ISOLATED
TORNADO CANNOT BE RULED OUT EARLY ON WITHIN THE MODERATE RISK
ZONE. AS THE LINE MOVES EAST AFTER MIDNIGHT...THE SEVERE THREAT
WILL DIMINISH SLIGHTLY...ALTHOUGH SOME DAMAGING WINDS WILL BE
POSSIBLE ACROSS PORTIONS OF NORTHEAST MISSISSIPPI. SHOWERS WILL
CONTINUE FOR A FEW HOURS BEHIND THE INITIAL LINE AS IT MOVES
ACROSS THE AREA. SKIES SHOULD BEGIN TO CLEAR AND TEMPERATURES WILL
DROP INTO THE MID TO UPPER 40S BY WEDNESDAY AFTERNOON BEHIND THE
FRONT. LOW TEMPERATURES WEDNESDAY NIGHT AND INTO THURSDAY MORNING
WILL DROP INTO THE 20S FOR MOST OF THE AREA.

THURSDAY THROUGH SUNDAY...HIGH PRESSURE LOCATED OVER THE ARKLATEX
WILL SHIFT TO THE EAST ON THURSDAY AFTERNOON ALLOWING FOR MOSTLY
CLEAR SKIES AND GRADUAL WARMING AS SOUTHERLY FLOW RETURNS. A
REENFORCING COLD FRONT WILL PUSH INTO THE REGION ON FRIDAY MORNING
KNOCKING TEMPERATURES BACK INTO THE MID TO UPPER 20S FOR
LOWS...AND LOWER TO MID 50S FOR HIGHS. DID LEAVE MENTION OF A
CHANCE FOR FLURRIES ALONG AND NORTH OF I40 AS THIS FRONT PUSHES
THROUGH FRIDAY MORNING. ANOTHER COLD FRONT WILL PUSH THROUGH THE
MIDSOUTH ON SATURDAY INCREASING CHANCES FOR SHOWERS ON SATURDAY
EVENING AND INTO SUNDAY MORNING.

CDG

&&

.AVIATION...
06Z TAFS

MVFR MARINE DECK BELOW FL020 WAS SPREADING NORTH INTO CENTRAL MS
AT 0545Z. THIS DECK SHOULD ARRIVE AT MEM NEAR THE END OR AFTER THE
CARGO ARRIVAL PUSH. SIMILAR TO LAST EVENING... KNQA/TMEM VAD WIND
PROFILE PRODUCTS SHOWED LOW LEVEL WINDS IN EXCESS OF WHAT WAS
PROGGED BY THE NAM MODEL... THUS EXPECT COMPRESSION ISSUES TO
CONTINUE IN THE SHORT TERM.

OTHERWISE... CONSIDERABLY WORSE CONDITIONS EXPECTED 24 HOURS FROM
NOW...WITH STRONGLY FORCED CONVECTIVE LINE. THIS LINE MAY A
LIMITED NUMBER OF BREAKS...ALONG WITH INDIVIDUAL CELL SEGMENTS
MOVING NORTHEAST AT AROUND 60KTS. ARRIVAL AT MEM APPEARS TO BE 05Z
TO 06Z...BASED OFF NAM TIMING.

PWB

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  61  75  52  57 /  10  20 100  30
MKL  58  74  54  56 /  10  20 100  30
JBR  60  72  46  52 /  20  40 100  20
TUP  57  74  56  62 /  10  10 100  50

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, Jan 28, 2:19 PM CST, 12 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
219 PM CST MON JAN 28 2013

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-292230-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
219 PM CST MON JAN 28 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A MODERATE RISK FOR SEVERE WEATHER ACROSS SOUTHWESTERN
PORTIONS OF THE MIDSOUTH REGION...AND A SLIGHT RISK FOR SEVERE
WEATHER ELSEWHERE ON TUESDAY EVENING AN INTO WEDNESDAY MORNING.
SHOWERS AND THUNDERSTORMS WILL DEVELOP LATE ON TUESDAY AFTERNOON
AND EVENING...SOME OF WHICH WILL BE SEVERE WITH DAMAGING WINDS BEING
THE PRIMARY THREAT. AN ISOLATED TORNADO CANNOT BE RULED OUT...ESPECIALLY
IN THE MODERATE RISK AREA.

IN ADDITION...STRONG GRADIENT WINDS WILL OCCUR AHEAD AND BEHIND
THE COLD FRONT. WIND ADVISORIES MAY BECOME NECESSARY TUESDAY THROUGH
WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED FROM TUESDAY AFTERNOON INTO WEDNESDAY
MORNING.

CDG

Nearby

Wind Advisories in Mississippi, 2013Wind Advisories in Tennessee, 2013Wind Advisories in Arkansas, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.